U.S. doctors online nowAsk doctors free
Miami, FL
A 25-year-old female asked:

Can lumbar epidural steroid injections with steroid+anesthetic cause paralytic ileus of 5 days duration?

1 doctor answer1 doctor weighed in
Dr. Douglas Linville II
Orthopedic Spine Surgery 31 years experience
Ileus after ESI: No. But the use of pain medications (narcotics, ssri, neurontin/lyrica) or muscle relaxers can certainly cause these symptoms. Other cause would be significant inactivity which could contribute.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 38-year-old member asked:
What do I need to ask about an epidural steroid injection in the lower lumbar area?
2 doctor answers12 doctors weighed in
A 34-year-old member asked:
Is it okay to have 5 or more epidural lumbar spinal steroid injections in one procedure?
2 doctor answers4 doctors weighed in
A 41-year-old member asked:
What is recommended if lumbar epidural steroid injections don't work?
3 doctor answers13 doctors weighed in
A 36-year-old member asked:
Will an epidural in my lower back cause a gain in weight, due to the steroid in the medication?
2 doctor answers3 doctors weighed in
Last updated Apr 4, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.